Tornadoes · United States · Colorado · 2007

EF0 tornado, Ackerman, Colorado, May 5, 2007

This EF0 tornado ran 0.1 miles across Logan County on May 5, 2007, touching down at 11:57 AM MDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 5, 2007
Touchdown
11:57 AM MDT (17:57 UTC)
Path length
0.1 miles (0.2 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Logan County
Touchdown point
40.650, -103.160
Lift-off point
40.650, -103.160
Record number
0705051157-01

What the Weather Service recorded

A slow moving pacific storm system, ejecting from the Desert Southwest, brought a period of unsettled weather to Northeast Colorado. During the 3-day period from May 3rd to May 5th, locally heavy snow was reported over parts of the Front Range Foothills. Storm totals included: 15 inches near Conifer, 14.5 inches west of Jamestown, 13.5 inches; 6 miles southwest of Evergreen, and 12.5 inches at Pine Junction. Severe thunderstorms, producing large hail and several small short-lived tornadoes, occurred during the period as well. No damage was reported with any of the tornadoes. ||In addition, lightning struck a residence in Jefferson County. The roof of the house was hit, causing the attic to catch on fire. The fire was confined to the one room; there were no injuries. At Denver International Airport, lightning also struck a United Airlines jet as it was pushing away from the gate. The passengers were taken off the jet and put on another plane.

A small tornado touched down in open country but did no damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the tornado touched down at May 5, 4:15 AM MDT, 7 hours 42 minutes earlier.

Area forecast discussion, May 5, 4:15 AM MDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
415 AM MDT SAT MAY 5 2007

.SHORT TERM...WATER VAPOR IMAGERY SHOWING UPPER LOW ACROSS ACROSS
FAR EAST CENTRAL UTAH WITH HIGH TENDENCY FIELDS TAKING THE LOW TO
THE EAST ACROSS CENTRAL CO BY AFTN. AS THE JET STREAK REACHES THE
BOTTOM OF THE TROF...THE LOW WILL BEGIN TO WEAKEN AND LIFT NORTHEAST
INTO SERN WY BY SUN AM. AS FOR THE SFC REFLECTION...SFC LOW
ELONGATED ACROSS FAR ERN CO BUT GOOD PRESSURE FALLS ACROSS NEBRASKA
WILL RAPIDLY SEND THE SFC LOW NORTHWARD RESULTING IN LOW LVL DRYING
ACROSS THE EASTERN PLAINS OF CO. RADAR SHOWING VERY FEW ECHOES AT
THIS TIME AND WILL LOWER POPS AT LEAST FOR THE AM HOURS. AS THE LOW
LIFTS NORTHWARD THERE WILL BE A SURGE OF HIGH PRESSURE WHICH WILL
FILTER IN MORE COLD AIR AND MSTR ACROSS THE FRONT RANGE LATER THIS
AFTN AND EVENING. WILL KEEP OVERALL POPS IN THE SCATTERED CATEGORY
DUE TO LACK OF ANY SIGNIFICANT UPSLOPE COMPENENT AND LOW LVLS OF THE
ATMOSPHERE ARE RATHER STABLE. THE BEST UPWARD ASCENT WILL ALSO TREND
FURTHER NORTHWARD INTO WYOMING. AS THE MAIN LOW MOVES OVER US THERE
WILL BE SOME INSTABILITY SO ISOLD T EMBEDDED IN RW SEEMS THE BEST
BET. SEVERE THREAT DIMINISHES TODAY AS INSTABILITY IS MARGINAL AND
VERY LITTLE DIRECTIONAL SHEAR FURTHER EAST. HAVE ALSO DROPPED THE
SNOW ADVISORY FOR THE NRN MTNS DUE TO LACK OF ACTIVITY. THERE COULD
BE A NEED FOR AN ADVISORY THIS AFTN/TNT AS MSTR INCREASES HAS IT
WRAPS AROUND THE LOW. STILL OROGRAPHICS FAIRLY WEAK AND LAPSE RATES
ARE MARGINAL TO DO ANY RE-HOISTING AT THIS TIME.

.LONG TERM...MODELS INCLUDING THE GFS ENSEMBLE MEMBERS ALL IN
REASONABLY GOOD AGREEMENT THIS MORNING OUT THRU 72 HRS WITH REGARD
TO THE PLACEMENT AND AMPLITUDE OF THE MASSIVE UPR TROUGH CARVED OUT
OVER THE GREAT BASIN AND ROCKY MTN RGN. NO LONGER DOES THE WRF SHOW
A NEGATIVE TILT TROUGH OVER THE REGION BUT RATHER AN ELONGATED
TROUGH WITH A SLIGHTLY POSITIVE TILT WITH THE H5 VORTEX OVER THE
FOUR CORNERS AS OF 18Z/SUN. A POWERFUL POLAR JET DIVING DOWN THE
WEST SIDE OF THE TROUGH SHOULD SLOW ITS EASTWARD PROGRESS AS WELL AS
CONTINUE TO DIG IT SOUTH OF THE BORDER. MODELS SHOW THIS OCCURRING
THROUGH MONDAY. APPEARS ITS CENTRAL HEIGHTS AND TEMPERATURES AT
MID-LEVELS AT THEIR LOWEST READINGS SUNDAY/SUNDAY NIGHT. H7 TEMP
OVER THE CO FRONT RANGE FALLS TO AS LOW AS -7C BY 12Z/MON BASED ON
THE WRF AND GFS...WITH THE WETBULB ZERO HEIGHT LOWERING TO NEAR 5500
FT MSL SUNDAY NIGHT. WRF AND GFS QG FIELDS SHOW WEAK TO MODERATE
ASCENT OVER THE FCST AREA LATE SUNDAY MORNING THRU SUNDAY
EVENING...AS WELL AS WEAK UPSLOPE FLOW. QPF AND SNOW ACCUM FIELDS
SHOW PRECIPITATION PRETTY MUCH CONCENTRATED OVER AND NEAR THE MTNS
DURING THIS 24HR PD...WITH SEVERAL INCHES OF SNOW ACCUM IN THE HIGH
COUNTRY INCLUDING THE EAST SLOPE OF THE FRONT RANGE BY 12Z/MON.
FURTHERMORE...COULD SEE A MIX OF RAIN/SNOW NEAR THE BASE OF THE
FTHLS AND OVER THE PALMER DIVIDE. WITH TEMPS AS COLD AS THEY MAY BE
MAY SEE PRECIP CHANGE OVER TO ALL SNOW ON THE PALMER DIVIDE...AND
POSSIBLY SOME ACCUMULATION. WILL LEAVE THAT TO LATER SHIFTS.

MONDAY THRU TUESDAY...MODELS GRADUALLY LIFT OUT THE MAIN TROUGH BUT
NOT ENTIRELY UNTIL MID-WEEK. SO WILL NEED TO HOLD ON TO AT LEAST A
CHANCE OF PRECIP IN THE MTNS AND A SLIGHT CHANCE AT LOWER ELEVATIONS
THRU TUESDAY NIGHT. FOR THAT REASON SHOULD ALSO SEE ONLY A GRADUAL
WARMUP DURING THE TWO DAY PERIOD.

BY WEDNESDAY...SHOULD SEE TEMPERATURES ABOVE AVERAGE AND SPOTTY
AFTERNOON/EVENING SHOWERS CONFINED TO THE HIGHER ELEVATIONS. ALL
THIS PRETTY MUCH ALREADY IN ONGOING FCST.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

ENTREKIN/BAKER
Hazardous weather outlook, May 5, 11:10 AM MDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1110 AM MDT SAT MAY 05 2007

COZ030>051-061200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1110 AM MDT SAT MAY 05 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE PLAINS
THROUGH TONIGHT. BRIEF HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED
WITH THE STRONGER STORMS. EAST OF A FORT MORGAN TO LIMON LINE...A
FEW STORMS COULD BECOME SEVERE AS THE SHEAR ENVIRONMENT IS A BIT
MORE FAVORABLE WITH HAIL THE MAIN THREAT.

ACROSS THE MOUNTAINS AND FOOTHILLS...OCCASIONAL SHOWERS ALONG WITH
FEW THUNDERSTORMS CAN BE EXPECTED. THE SNOW LEVEL WILL HOVER AROUND
7500 FEET THIS AFTERNOON...THEN LOWER TO AROUND 6500 TONIGHT. SNOW
ACCUMULATIONS OF 1 TO 4 INCHES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOIST AND UNSEASONABLY COOL CONDITIONS CAN BE EXPECTED THROUGH EARLY
NEXT WEEK AS A LARGE LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE
AREA. SCATTERED LIGHT SHOWERS ARE EXPECTED THROUGHOUT THE DAY SUNDAY
AND MANY MOUNTAIN LOCATIONS MAY SEE SOME LIGHT SNOW ACCUMULATION BY
MONDAY MORNING. AT LOWER ELEVATIONS...MOSTLY OF THE PRECIPITATION
WILL BE IN THE FORM OF RAIN...BUT TEMPERATURES SUNDAY NIGHT MAY
LOWER ENOUGH FOR A MIX OF RAIN AND SNOW ON THE PALMER DIVIDE AND IN
AREAS NEAR THE FOOTHILLS. BY MONDAY...TEMPERATURES WILL BEGIN TO
MODERATE AS THIS STORM SYSTEM SLOWLY MOVES EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM THIS AFTERNOON ACROSS
THE NORTHEAST CORNER.

030/046

In the hours before

Local storm report, May 5, 10:40 AM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1040 AM MDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     HAIL             5 SSE HOLYOKE           40.53N 102.26W
05/04/2007  M1.00 INCH       PHILLIPS           CO   TRAINED SPOTTER

1130 PM     HAIL             11 ESE HOLYOKE          40.53N 102.10W
05/04/2007  M1.50 INCH       PHILLIPS           CO   TRAINED SPOTTER

            TORE OFF SKIRTING ON WEST SIDE OF MOBILE HOME. SOME ROOF
            DAMAGE. 0.95 INCH RAINFALL.

1023 PM     HAIL             ARRIBA                  39.28N 103.27W
05/04/2007  M0.75 INCH       LINCOLN            CO   TRAINED SPOTTER

0955 PM     HAIL             N HUGO                  39.13N 103.47W
05/04/2007  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0925 PM     HAIL             10 SSW THURMAN          39.47N 103.30W
05/04/2007  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0920 PM     HAIL             7 ENE KUTCH             38.95N 103.76W
05/04/2007  M0.75 INCH       ELBERT             CO   TRAINED SPOTTER

            ONE HALF TO THREE QUARTER INCH HAIL COVERING THE GROUND

0859 PM     HAIL             3 N GENOA               39.32N 103.50W
05/04/2007  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0852 PM     HAIL             10 SSW THURMAN          39.47N 103.30W
05/04/2007  M1.75 INCH       LINCOLN            CO   TRAINED SPOTTER

0845 PM     HAIL             2 NW GENOA              39.30N 103.53W
05/04/2007  M1.75 INCH       LINCOLN            CO   TRAINED SPOTTER

0840 PM     HAIL             12 NNW ARRIBA           39.44N 103.36W
05/04/2007  M1.75 INCH       LINCOLN            CO   TRAINED SPOTTER

0840 PM     HAIL             4 S ANTON               39.69N 103.22W
05/04/2007  M1.25 INCH       WASHINGTON         CO   TRAINED SPOTTER

0830 PM     HAIL             6 WSW THURMAN           39.55N 103.32W
05/04/2007  M1.75 INCH       LINCOLN            CO   TRAINED SPOTTER

0829 PM     HAIL             LIMON                   39.27N 103.69W
05/04/2007  M0.88 INCH       LINCOLN            CO   PUBLIC

0822 PM     HAIL             LIMON                   39.27N 103.69W
05/04/2007  M1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

0820 PM     HAIL             LIMON                   39.27N 103.69W
05/04/2007  M0.75 INCH       LINCOLN            CO   TRAINED SPOTTER

0759 PM     SNOW             3 N BLACK HAWK          39.84N 105.49W
05/04/2007  M5.5 INCH        GILPIN             CO   TRAINED SPOTTER

0715 PM     HAIL             6 WNW WOODLIN SCHOOL    39.81N 103.62W
05/04/2007  M0.88 INCH       WASHINGTON         CO   TRAINED SPOTTER

0701 PM     SNOW             3 W JAMESTOWN           40.12N 105.45W
05/04/2007  M5.2 INCH        BOULDER            CO   TRAINED SPOTTER

0700 PM     TORNADO          8 W LAST CHANCE         39.73N 103.73W
05/04/2007                   ARAPAHOE           CO   TRAINED SPOTTER

0619 PM     SNOW             SW EVERGREEN            39.63N 105.34W
05/04/2007  M2.5 INCH        JEFFERSON          CO   TRAINED SPOTTER

0416 PM     HEAVY SNOW       ST MARYS GLACIER        39.84N 105.65W
05/04/2007  M6.0 INCH        CLEAR CREEK        CO   TRAINED SPOTTER

            MEASURED IN 5 HOURS

&&

BENTON

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Denver, CO (KDNR), 12:00Z

6.0 hours before the tornado, 87 km from the path. May 5, 2007.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -90710, lifted condensation level 657 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 44 square meters per square second, 0 to 6 km bulk shear 50 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-90710 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
9 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
6.4 K/km

Open this sounding in Storm Lab

The surface observations

Sidney (SNY), 52 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Cheyenne radar (KCYS), 149 km away, was scanning. The volume nearest the touchdown began at 17:55 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2007 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are

The other tornadoes of May 5, 2007

96 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 51:21 AM CDTEF1Barton, KS5.5100$2.0 million
May 51:28 AM CDTEF1Barton, KS6.2125$57,000
May 51:46 AM CDTEF1Barton, KS5.2100$40,000
May 52:06 AM CDTEF0Ellsworth, KS0.540$13,000
May 512:23 PM CDTEF1Custer, NE20.6150$150,000
May 51:03 PM CDTEF1Custer, NE40.7220$40,000
May 52:05 PM CDTEF1Brown, NE14.3220$40,000
May 53:48 PM CDTEF0Knox, NE11.4100$10,000
May 53:57 PM CDTEF1Keya Paha, NE16.71001$100,000
May 54:31 PM CDTEF1Miner, SD0.150$2,000
May 54:33 PM CDTEF2Bon Homme, SD3.5100$50,000
May 54:35 PM CDTEF2Miner, SD1.0100$20,000
May 54:43 PM CDTEF2Bon Homme, SD4.0100$100,000
May 54:48 PM CDTEF0Pratt, KS1.430
May 54:58 PM CDTEF1Saline, NE18.3400
May 54:59 PM CDTEF1Pratt, KS11.1150
May 55:00 PM CDTEF0Hutchinson, SD0.250
May 55:10 PM CDTEF0Hutchinson, SD0.150
May 55:15 PM CDTEF0Knox, NE1.5200
May 55:16 PM CDTEF1Hutchinson, SD5.0100
May 55:17 PM CDTEF0Knox, NE3.0100
May 55:20 PM CDTEF1Hanson, SD1.9100$10,000
May 55:24 PM CDTEF0Knox, NE5.3150
May 55:28 PM CDTEF1Knox, NE8.9440
May 55:36 PM CDTEF0Stafford, KS4.5100
May 55:41 PM CDTEF1Hanson, SD0.5100$10,000
May 55:43 PM CDTEF2Knox, NE5.55003$1.0 million
May 55:45 PM CDTEF0Knox, NE3.5100
May 55:50 PM CDTEF0Davison, SD3.550
May 55:52 PM CDTEF0Yankton, SD0.150
May 55:52 PM CDTEF1Yankton, SD1.01001$100,000
May 55:59 PM CDTEF2Osborne, KS7.57511$150,000
May 56:00 PM CDTEF0Edwards, KS2.475
May 56:05 PM CDTEF3Aurora, SD4.0200$300,000
May 56:09 PM CDTEF0Rice, KS0.340
May 56:15 PM CDTEF1Sanborn, SD0.5100$20,000
May 56:15 PM CDTEF0Rice, KS1.540
May 56:17 PM CDTEF2Yankton, SD0.5100$100,000
May 56:30 PM CDTEF0Gregory, SD0.150
May 56:30 PM CDTEF0Gregory, SD0.150
May 56:33 PM CDTEF0Comanche, KS1.930
May 56:35 PM CDTEF0Charles Mix, SD0.150
May 56:40 PM CDTEF1Brule, SD0.5100
May 56:45 PM CDTEF0Barton, KS0.150
May 56:54 PM CDTEF0Barton, KS0.240
May 57:01 PM CDTEF2Edwards, KS2.775
May 57:02 PM CDTEF0Kiowa, KS7.875
May 57:09 PM CDTEF0Mills, IA4.080
May 57:20 PM CDTEF0Collingsworth, TX2.8100
May 57:22 PM CDTEF2Kiowa, KS26.9880
May 57:23 PM CDTEF2Hanson, SD10.5400$60,000
May 57:26 PM CDTEF0Kiowa, KS1.350
May 57:27 PM CDTEF1Collingsworth, TX7.0200
May 57:32 PM CDTEF1Barton, KS4.0100$60,000
May 57:40 PM CDTEF0Roger Mills, OK0.8100
May 57:47 PM CDTEF1Miner, SD0.2100$10,000
May 57:47 PM CDTEF0Miner, SD0.150
May 57:50 PM CDTEF1Edwards, KS1.550
May 57:50 PM CDTEF1Fremont, IA11.3200
May 57:55 PM CDTEF0Stafford, KS1.350

All 97 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.